Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 156, NWS Dodge City, KS

July 9, 2011Barber County, Kiowa County, Pratt County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at Jul 9, 2011, 7:39 PM CDT for Barber County, Kiowa County, Pratt County, Kansas. It was in force for 36 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2011, 7:39 PM CDT (00:39 UTC)
Expired
Jul 9, 2011, 8:15 PM CDT
In force
36 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Barber County, KS, Kiowa County, KS, Pratt County, KS

The radar

The Dodge City radar (KDDC), 87 km from the middle of the area, began a volume at 00:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:06 PM CDTTSTM WND GST 6010 W Pratt, KSTWO WEATHER VANES WERE BLOWN OFF SEPARATE BARN ROOFS. ALSO SEVERAL SMALL LIVE LIMBS WERE DOWN, SOME AT LEAST 1-INCH IN DIAMETER.
Jul 9, 8:20 PM CDTHAIL 1.259 Wsw Pratt, KSTHE HAIL WAS ALMOST COVERING THE GROUND WHITE. MOST OF THE HAIL WAS PEA-SIZE OR SMALLER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2011-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 136 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2011-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
136 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
3752 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS53 KDDC 100039
SVRDDC
KSC007-097-151-100115-
/O.NEW.KDDC.SV.W.0156.110710T0039Z-110710T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
739 PM CDT SAT JUL 9 2011

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME NORTHWESTERN BARBER COUNTY IN SOUTH CENTRAL KANSAS...
  EAST CENTRAL KIOWA COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN PRATT COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 815 PM CDT

* AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF BELVIDERE...AND MOVING NORTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BELVIDERE...
  HAVILAND...
  CROFT...
  WELLSFORD...
  CULLISON...
  MAINLY RURAL AREAS OF EASTERN KIOWA...NORTHWESTERN BARBER AND
  SOUTHWESTERN PRATT COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3775 9893 3749 9880 3745 9899 3741 9916
      3758 9927
TIME...MOT...LOC 0039Z 241DEG 19KT 3753 9913
WIND...HAIL 60MPH 1.00IN

$$

WAH
1 follow-up statement
254 
WWUS53 KDDC 100100
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
800 PM CDT SAT JUL 9 2011

KSC007-100109-
/O.CAN.KDDC.SV.W.0156.000000T0000Z-110710T0115Z/
BARBER KS-
800 PM CDT SAT JUL 9 2011

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN BARBER
COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3749 9898 3745 9911 3758 9920 3775 9893
      3753 9882
TIME...MOT...LOC 0059Z 241DEG 19KT 3758 9901

$$

KSC097-151-100115-
/O.CON.KDDC.SV.W.0156.000000T0000Z-110710T0115Z/
PRATT KS-KIOWA KS-
800 PM CDT SAT JUL 9 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
KIOWA AND SOUTHWESTERN PRATT COUNTIES UNTIL 815 PM CDT...

AT 757 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
WELLSFORD...AND MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WELLSFORD...
  CULLISON...
  MAINLY RURAL AREAS OF EASTERN KIOWA AND SOUTHWESTERN PRATT
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

&&

LAT...LON 3749 9898 3745 9911 3758 9920 3775 9893
      3753 9882
TIME...MOT...LOC 0059Z 241DEG 19KT 3758 9901
WIND...HAIL 60MPH 1.00IN

$$

WAH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:31 PM CDT, 4 hours 8 minutes earlier.

Area forecast discussion, Jul 9, 3:31 PM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
331 PM CDT SAT JUL 9 2011

.SYNOPSIS...

THE CURRENT WEATHER PATTERN CONSISTS OF AN UPPER LEVEL HIGH
POSITIONED ACROSS THE SOUTHERN PLAINS AND AN UPPER LEVEL LOW FOUND
ACROSS CENTRAL CANADA INTO THE NORTHERN ROCKIES. TOWARDS THE
SURFACE...A LARGE AREA OF HIGH PRESSURE IS FOUND ACROSS THE EASTERN
THIRD OF THE UNITED STATES. A WEAK STATIONARY BOUNDARY IS FOUND
DRAPED ACROSS THE SOUTHEAST AND LOWER MISSISSIPPI VALLEY BEFORE
BECOMING A WARM FRONT ACROSS SOUTHERN OKLAHOMA...WESTERN
OKLAHOMA...AND WESTERN KANSAS. A WEAK AREA OF LOW PRESSURE IS FOUND
AT THE END OF THIS FRONTAL BOUNDARY. INFORMATION FROM THE 12Z
SOUNDING SHOW SOUTHERLY WINDS AT THE SURFACE QUICKLY SHIFTING TO THE
WEST BY 800 MB. PWAT VALUES OF 1.45 INCHES ARE ALSO SHOWN FROM THE
SOUNDING WHICH IS ABOVE NORMAL FOR THIS TIME OF THE YEAR. CURRENT
WEATHER CONDITIONS SHOW MOSTLY CLEAR SKIES AND THE KDDC RADAR
DETECTS NO PRECIPITATION ECHOES. WINDS ARE CIRCULATING AROUND THE
WEAK AREA OF LOW PRESSURE MENTIONED ABOVE. THEY ARE FROM THE SOUTH
AT 10 TO 15 KNOTS ACROSS EASTERN PORTIONS OF OUR CWA...A WESTERLY
DIRECTION ACROSS SOUTHERN AND CENTRAL PORTIONS OF OUR CWA...AND FROM
THE NORTHWEST ACROSS NORTHWESTERN PORTIONS OF OUR CWA. TEMPERATURES
CURRENTLY RANGE FROM THE LOWER 90S ACROSS NORTHERN PORTIONS OF OUR
CWA TO MID 100S ACROSS SOUTHERN PORTIONS OF OUR CWA.

&&

.DISCUSSION...

DAYS 1-2...

THE MAIN CONCERN WITH THE SHORT RANGE FORECAST WILL BE VERY HOT HIGH
TEMPERATURES THIS AFTERNOON AND TOMORROW AFTERNOON.

TODAY AND TONIGHT...
A UPPER LEVEL TROUGH OF LOW PRESSURE WILL MOVE ALONG THE CANADIAN
BORDER TODAY AND HELP SHIFT A LOW TO MID-LEVEL HOT PLUME ACROSS
SOUTHWESTERN KANSAS. THIS WILL ALLOW THE WARM FRONT MENTIONED ABOVE
TO MOVE NORTHWARD INTO CENTRAL KANSAS. THE AFOREMENTIONED WARM PLUME
WILL EXPERIENCE DOWNSLOPING AND DRY ADIABATIC MIXING ALLOWING FOR
TEMPERATURES TO REACH EASILY INTO THE MID TO UPPER 100S ACROSS
SOUTHERN PORTIONS OF OUR CWA. THE REMAINDER OF THE CWA WILL
EXPERIENCE HIGHS IN THE LOWER TO MID 100S. HEAT INDEXES ABOVE 105
DEGREES WILL BE FELT ACROSS EASTERN PORTIONS OF OUR CWA AND A HEAT
ADVISORY REMAINS IN EFFECT ACROSS THE EASTERN THIRD OF OUR CWA. THIS
EVENING...STORMS ARE EXPECTED TO DEVELOP ACROSS THE FRONT RANGE OF
THE ROCKIES AND MOVE TO THE EAST. A FEW OF THESE STORMS COULD EFFECT
WESTERN AND NORTHERN PORTIONS OF OUR CWA LATER IN THE EVENING.
ALSO...A FEW STORMS MAY ALSO FORM ACROSS THE KS/OK BORDER LATE THIS
AFTERNOON BEFORE DISSIPATING AFTER SUNSET. ANY STORMS THAT DO FORM
HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS AND HEAVY RAIN
BEING THE MAIN CONCERN. ANY STORMS THAT DO FORM SHOULD DISSIPATE OR
MOVE OUT OF THE AREA BY MIDNIGHT LEAVING PARTLY CLOUDY SKIES
OVERNIGHT. LOWS TONIGHT WILL BE IN THE LOWER TO MID 70S.

TOMORROW AND TOMORROW NIGHT...
THE UPPER LEVEL RIDGE OF HIGH PRESSURE WILL START TO SHIFT TO THE
EAST AND POSITION ITSELF ACROSS THE MISSISSIPPI VALLEY BY MONDAY
MORNING. TOWARDS THE SURFACE...THE WARM FRONT WILL CONTINUE TO MOVE
TO THE NORTH. WINDS TOMORROW WILL BE FROM THE SOUTHWEST ALLOWING FOR
VERY HOT TEMPERATURES TO BE OBSERVED ACROSS THE CWA ONCE AGAIN.
HIGHS TOMORROW AFTERNOON ARE EXPECTED TO BE IN THE LOWER TO MID 100S
ACROSS NORTHERN PORTIONS OF OUR CWA AND IN THE MID TO UPPER 100S
ACROSS SOUTHERN PORTIONS OF OUR CWA. I HAVE ISSUED A HEAT ADVISORY
FOR THE TWO EASTERN TIERS OF COUNTIES IN OUR CWA AS WELL AS TREGO
AND ELLIS WHERE THE APPARENT TEMPERATURE SHOULD REACH OR EXCEED 105
DEGREES. A FEW STORMS MAY DEVELOP ACROSS EASTERN COLORADO ONCE AGAIN
TOMORROW AFTERNOON BUT ARE EXPECTED TO MOVE TO THE NORTHEAST AND
ONLY BRIEFLY EFFECT WESTERN AND NORTHERN PORTIONS OF OUR CWA. LOWS
TOMORROW NIGHT WILL BE IN THE LOWER TO MID 70S ONCE AGAIN.

MONDAY...
HIGH PRESSURE WILL DOMINATE THE AREA STARTING ON MONDAY ALLOWING FOR
MOSTLY CLEAR SKIES AND DRY CONDITIONS. TEMPERATURES ARE EXPECTED TO
BE SLIGHTLY COOLER WITH FORECASTED HIGHS AROUND 100 DEGREES WITH THE
EXCEPTION OF SOUTHEASTERN PORTIONS OF OUR CWA WHERE LOWER TO MID
100S WILL BE FELT.

DAYS 3-7...

THERE REALLY IS LITTLE TO BE EXCITED ABOUT REGARDING THE POTENTIAL
FOR INTERESTING SENSIBLE WEATHER (IN TERMS OF PRECIPITATION OR EVEN
SIGNIFICANT FRONTAL PASSAGES) PRETTY MUCH ALL OF NEXT WEEK FOR
SOUTHWEST KANSAS...AS THE MID-SUMMER UPPER LEVEL RIDGE STRENGTHENS
AND BASICALLY PARKS ITSELF RIGHT OVER THE CENTRAL CONUS.  THE AREAL
EXPANSE OF 590+ DECAMETER 500MB HEIGHTS WILL ONLY GROW FROM TUESDAY
THROUGH THE END OF THIS FORECAST PERIOD BEING SATURDAY 16 JULY...AS
WE BEGIN TO ENTER THE CLIMATOLOGICALLY HOTTEST STRETCH OF THE WARM
SEASON (WHICH CENTERS AROUND THE THIRD WEEK OF JULY).  WHAT THIS
MEANS IS VERY LITTLE POTENTIAL FOR PRECIPITATION ON A DAILY BASIS AS
ANY TROPICAL EASTERLY WAVE THAT MOVES WEST BENEATH THE HIGH WILL
ROTATE AROUND THE HIGH THROUGH UTAH, COLORADO, AND WYOMING THEN
BECOMING ABSORBED INTO THE WESTERLY UPPER TROPOSPHERIC FLOW OVER THE
NORTHERN PLAINS.  BEFORE THE HUGE UPPER LEVEL ANTICYCLONE BECOMES
ESTABLISHED...THERE WILL THE THE POTENTIAL FOR A MESOSCALE
CONVECTIVE SYSTEM TO DEVELOP OVER NORTHEASTERN/EAST-CENTRAL COLORADO
AND PERHAPS CLIP THE NORTHERN SECTIONS OF SOUTHWEST/WEST-CENTRAL
KANSAS MONDAY NIGHT THROUGH TUESDAY NIGHT.  WILL CONTINUE WITH 20
POPS ACROSS MOST OF THE AREA TUESDAY NIGHT AS THE UPPER LOW
CURRENTLY OVER THE GULF OF MEXICO MOVES NORTHWEST INTO WEST TEXAS
MONDAY THEN INTO KANSAS TUESDAY.  THERE WILL BE A FAIR AMOUNT OF
ENHANCED MID LEVEL MOISTURE WITH THIS FEATURE WHICH WILL ALSO SERVE
TO KEEP TEMPERATURES FROM REACH TRIPLE-DIGIT HIGHS.  THAT WILL NOT
LAST LONG, HOWEVER, AS ONCE THE UPPER HIGH BECOMES ESTABLISHED
WEDNESDAY AND BEYOND...A MULTI-DAY PERIOD OF 100-DEGREE HEAT WILL
MOST LIKELY RESUME.  SHOULD THE UPPER HIGH POSITION ITSELF EVEN
FARTHER NORTH THAN SOUTHERN KANSAS TOWARD THE END OF THE FORECAST
PERIOD AND INTO THE 8-14 DAY TIME FRAME...SOME OF THE TROPICAL
EASTERLY FLOW (WITH HIGHER MID-LEVEL MOISTURE CONTENT) WILL
INFLUENCE SOUTHWEST KANSAS WEATHER WITH SLIGHTLY COOLER TEMPERATURES
(HIGHS IN THE MID-UPPER 90S INSTEAD OF LOWER 100S)

&&

.AVIATION...

SURFACE WINDS LATE THIS AFTERNOON ARE GENERALLY OUT OF THE WEST TO
NORTHWEST AT KGCK AND KDDC...WITH NEARLY CALM WINDS AT KHYS AS A
WEAK SURFACE LOW IS POSITIONED SOMEWHERE BETWEEN KDDC AND KHYS.
SOME OF THE HIGH RESOLUTION NUMERICAL SIMULATIONS INDICATE
THUNDERSTORM DEVELOPMENT OVER THE TYPICALLY TERRAIN FAVORED AREAS OF
EASTERN/SOUTHEASTERN COLORADO WHICH WILL SPREAD INTO WEST
CENTRAL/SOUTHWEST KANSAS DURING THE EVENING HOURS.  WILL KEEP THE
MENTION OF "CB" IN THE CLOUD GROUP AT KGCK AND EVEN KDDC THIS
EVENING FOR A FEW HOURS TO ACCOUNT FOR EASTWARD
TRANSLATION/DEVELOPMENT OF ACTIVITY.  ANY LARGER SCALE ORGANIZED
THUNDERSTORM CLUSTER IS EXPECTED TO REMAIN NORTH OF KDDC AND
KGCK...BUT MAY IMPACT KHYS LATE TONIGHT...SO HAVE A "CB" MENTION UP
THERE 05Z TO 09Z IN THE AFTERNOON TAF UPDATE.  EVENING TAF UPDATE
WILL HOPEFULLY HAVE BETTER SHORT-TERM DATA (SATELLITE/RADAR TRENDS)
TO EXPAND ON THE CONVECTION POTENTIAL AT ALL THREE TAF SITES THROUGH
~ 09Z SUNDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75 106  76 101 /  20  10  20  10
GCK  72 104  73 100 /  20  20  20  10
EHA  72 103  69  98 /  30  20  10  10
LBL  73 105  73 100 /  20  10  10  10
HYS  72 104  76 101 /  20  20  30  10
P28  77 107  77 104 /  20  10  10  10

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ046-065-066-
078>081-087>090.

HEAT ADVISORY FROM 1 PM TO 8 PM CDT SUNDAY FOR KSZ030-031-046-
065-066-079>081-089-090.

&&

FN42/25/25
Hazardous weather outlook, Jul 9, 4:56 AM CDT, 14 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
456 AM CDT SAT JUL 9 2011

KSZ030-031-043>046-061>066-074>081-084>090-101115-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-
PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-
PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER-
456 AM CDT SAT JUL 9 2011 /356 AM MDT SAT JUL 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH
CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE ARE SMALL CHANCES FOR THUNDERSTORMS LATE THIS AFTERNOON AND
EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO DODGE
CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

A HEAT ADVISORY IS IN EFFECT FOR TODAY. SEE THE APPROPRIATE
WEATHER MESSAGE (NPWDDC) FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SUNDAY AFTERNOON
AND EVENING...MAINLY ALONG AND WEST OF A LINE FROM LIBERAL TO
DODGE CITY TO HAYS. GUSTY WINDS UP TO 50 MPH...BRIEF HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THESE STORMS.

HEAT INDICES WILL APPROACH 105 DEGREES ALONG AND EAST OF A LINE
FROM HAYS TO DODGE CITY TO MEADE SUNDAY AFTERNOON.

THERE ARE SMALL CHANCES FOR THUNDERSTORMS TUESDAY AFTERNOON AND
TUESDAY NIGHT. BRIEF HEAVY RAIN...LIGHTNING AND GUSTY WINDS ARE
THE MAIN CONCERNS WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS WILL PROBABLY NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

In the hours before

Special weather statement, Jul 9, 6:11 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
611 PM CDT SAT JUL 9 2011

KSZ043-062-063-100000-
FINNEY-KEARNY-SCOTT-
611 PM CDT SAT JUL 9 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KEARNY...
NORTHWESTERN FINNEY AND SOUTHWESTERN SCOTT COUNTIES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF LYDIA...OR 15 MILES WEST OF
FRIEND...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3827 10126 3827 10113 3836 10113 3851 10090
      3816 10070 3807 10121 3823 10132
TIME...MOT...LOC 2311Z 242DEG 18KT 3820 10114

WAH
Local storm report, Jul 9, 7:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
717 PM CDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     HAIL             13 NW LAKIN             38.07N 101.43W
07/09/2011  E0.75 INCH       KEARNY             KS   PUBLIC

            THE HAIL WAS MOSTLY PEA-SIZED.

&&

BURKE
Local storm report, Jul 9, 7:21 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
721 PM CDT SAT JUL 09 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             13 NW LAKIN             38.07N 101.43W
07/09/2011  E1.00 INCH       KEARNY             KS   PUBLIC

&&

BURKE

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 7:55 PM CDTSpecial Weather StatementDDCClark50 min
Jul 9, 8:15 PM CDTSevere Thunderstorm WarningDDCPratt26 min
Jul 9, 8:26 PM CDTSpecial Weather StatementDDCMeade49 min
Jul 9, 8:38 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Meade37 min
Jul 9, 9:15 PM CDTSpecial Weather StatementDDCFord45 min
Jul 9, 11:27 PM CDTSpecial Weather StatementDDCNess, Rush63 min
Jul 9, 11:31 PM CDTSevere Thunderstorm WarningDDCNess, Rush44 min
Jul 10, 3:54 PM CDTSpecial Weather StatementDDCKearny51 min
Jul 10, 5:25 PM CDTSpecial Weather StatementDDCKearny50 min
Jul 10, 5:36 PM CDTSevere Thunderstorm WarningDDCRush39 min
Jul 10, 6:04 PM CDTSevere Thunderstorm WarningDDCEllis, Rush41 min
Jul 10, 6:10 PM CDTSevere Thunderstorm WarningDDCKearny50 min
Jul 10, 6:14 PM CDTSevere Thunderstorm WarningDDCPawnee, Stafford46 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.